Idaho, 2016Heavy Snow and Winter Weather in Idaho, March 28, 2016
March 28, 2016 · NWS OTX · 2 events in 1 county or zone
A small and compact spring weather system brought localized heavy snowfall to parts of North Idaho. Snow began just after midnight and continued to fall during the early morning hours before diminishing and ending near 7AM PDT.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A small and compact spring weather system brought localized heavy snowfall to parts of North Idaho. Snow began just after midnight and continued to fall during the early morning hours before diminishing and ending near 7AM PDT. The highest reported snowfall total was 4.5 inches and it was reported to have occurred 1 mile south southwest of Rathdrum, Idaho...otherwise 3 inches of snow 10 miles south of Coeur d' Alene, Idaho was also reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 27, 9:35 PM PST, 2 hours 26 minutes earlier.
Area forecast discussion, Mar 27, 9:35 PM PST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
1035 PM PDT SUN MAR 27 2016
.SYNOPSIS...
The threat of showers will persist into tonight and Monday with
snow levels possibly lowering to the valley floors by Monday
morning. Slushy snow accumulations will be possible for the
Monday morning commute across extreme eastern Washington and in
the central to northern Panhandle and mainly for elevations above
above 2000 feet. Dry weather will return to the region on Tuesday
and linger through Saturday. Sunday and Monday another wet weather
system will be possible.
&&
.DISCUSSION...
Evening update to adjust PoPs and weather across the eastern half
of the forecast area and to remove the thunderstorm wording in the
zones. Now that it is after sunset, convection has diminished but
there is an area of precipitation that is a concern. A spotter in
Deer Lake reported a quick half inch of snow fell as an area of
higher radar reflectivities moved across that location. This area
of rain/snow is slowly headed for the Spokane metro area as of 8
pm. There are few webcams under the core of higher reflectivities
but one shows snow accumulating on pine trees but not on roadways.
Temperatures are currently in the low 40s but the heavy precip
could quickly knock it down a few degrees. Still believe that any
snow for Spokane and vicinity will either not accumulate on
roadways or will not last long if it does. /Kelch
&&
.AVIATION...
06Z TAFS: Expect MVFR conditions for KGEG/KSFF/KCOE through about
08Z as an area of light to moderate rain slowly tracks over the
area. Conditions will deteriorate for eastern TAF sites after
10-12z as -RA transitions to -SN overnight. KEAT may get missed
by precipitation and KMWH will be on the western edge. For the
remainder of the forecast area expect increasing chances for snow
or a rain/snow mix between 10-18z with conditions dropping to
MVFR cigs/vsby. Expect improving conditions after 18Z but
scattered showers will again develop in the afternoon then
diminish after sunset. /EK
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 33 46 34 54 35 57 / 80 70 30 10 0 0
Coeur d'Alene 32 45 32 53 33 56 / 90 70 40 10 0 0
Pullman 31 43 32 54 34 56 / 50 60 20 10 10 0
Lewiston 34 50 35 59 37 59 / 30 30 10 10 10 0
Colville 33 54 32 59 32 63 / 90 40 20 10 0 0
Sandpoint 33 45 31 51 31 55 / 100 80 50 10 0 0
Kellogg 31 41 31 50 31 54 / 90 70 40 10 10 0
Moses Lake 34 57 35 63 35 65 / 20 30 10 10 10 0
Wenatchee 36 57 37 61 40 64 / 20 10 10 0 10 0
Omak 34 57 35 60 34 64 / 30 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...None.
WA...None.
&&
Hazardous weather outlook, Mar 27, 7:39 AM PST, 16 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service SPOKANE WA
839 AM PDT SUN MAR 27 2016
IDZ002-003-026-027-WAZ031>036-041-043-044-281545-
COEUR D'ALENE AREA-IDAHO PALOUSE-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-WENATCHEE AREA-
OKANOGAN VALLEY-WATERVILLE PLATEAU-
839 AM PDT SUN MAR 27 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Idaho...Central Washington...East Central
Washington...North Central Washington...Northeast Washington and
Southeast Washington.
.DAY ONE...TODAY AND TONIGHT
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
IDZ001-004-WAZ037-038-042-281545-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-
EAST SLOPES NORTHERN CASCADES-
839 AM PDT SUN MAR 27 2016
This Hazardous Weather Outlook is for portions of North Idaho...
North Central Washington and Northeast Washington.
.DAY ONE...TODAY AND TONIGHT
Light to moderate snow will be possible over the mountain passes
today and into tonight. There is also chance that light
accumulating snows will develop over the valleys of extreme
northeast Washington and north Idaho. Motorists with holiday
travel plans should prepare for the possibility of winter driving
conditions especially over the mountain passes.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
No hazardous weather is expected at this time.
Heavy Snow, Coeur D'Alene Area
- When
- March 28, 12:01 AM PST to 7:00 AM PST
- Where
- Coeur D'Alene Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
A trained spotter reported 4.5 inches of snow 1 mile south southwest of Rathdrum, Idaho.
Winter Weather, Coeur D'Alene Area
- When
- March 28, 12:01 AM PST to 7:00 AM PST
- Where
- Coeur D'Alene Area forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 47.675, -116.700 (the zone’s center; the record gives no point)
A trained spotter reported 3 inches of snow 10 miles south of Coeur d' Alene, Idaho.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in New York, March 28 to 29, 20161 injured · $240,000 · 5 events
- High Wind in New Jersey, March 28, 2016$50,000 · 50 kt wind · 1 event
- Strong Wind in Connecticut, March 28 to 29, 2016$40,000 · 1 event
- Strong Wind in New York, March 28 to 29, 2016$27,000 · 9 events
- Strong Wind in Pennsylvania, March 28, 2016$33,000 · 2 events
- Winter Storm in Wyoming, March 28 to 30, 201614 events
- Winter Storm and Heavy Snow in Nevada, March 28 to 30, 20165 events
- High Wind in Arizona, March 28 to 29, 201660 kt wind · 4 events
- High Wind in Nevada, March 28, 201672 kt wind · 3 events
- Winter Storm and Winter Weather in Utah, March 28 to 30, 20163 events
- High Wind and Strong Wind in California, March 28, 2016$10,000 · 61 kt wind · 2 events
- Winter Storm in Wyoming, March 28 to 30, 20162 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 616761, 616762.